Alert archive / Alabama / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 350, NWS Mobile, AL

November 2, 1995Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Nov 2, 1995, 9:27 AM CST for Washington County, Alabama. It was in force for 33 min.

The area

The counties it named.

The facts

Issued
Nov 2, 1995, 9:27 AM CST (15:27 UTC)
Expired
Nov 2, 1995, 10:00 AM CST
In force
33 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Washington County, AL

The radar

The Mobile radar (KMOB), 81 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 1995-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2004 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 1995-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2004 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 021528 RRA
SVRMOB
ALC129-MSC039-021600-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
927 AM CST THU NOV 2 1995
 
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1000 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHWEST ALABAMA
 
   ...WASHINGTON COUNTY
 
 
IN SOUTHEAST MISSISSIPPI
 
   ...GEORGE COUNTY
 
MOBILE DOPPLER WEATHER RADAR SHOWS A LINE OF SEVERE THUNDERSTORMS MOVING
EAST AT 25 MPH. THE LINE OF STORMS WAS FROM MILLRY ALABAMA TO BENNDALE
MISSISSIPPI. THE MAIN THREAT FROM THESE STORMS IS FROM DAMAGING WINDS.
THESE STORMS WILL BE MOVING THROUGH THE CITIES OF LUCEDALE MISSISSIPPI
AND CHATOM ALABAMA BY 945 AM.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR GEORGE COUNTY MISSISSIPPI.
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT
TO RAPIDLY CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 2, 2:34 AM CST, 6 hours 53 minutes earlier.

Area forecast discussion, Nov 2, 2:34 AM CST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CST THU NOV 2 1995

NOT MUCH TIME FOR DETAILED ANALYSIS OF DATA.  MAIN FCST PROB TDA IS
MORN FOG...HVY RNFL IN NW FL AND SVR WX THIS AFTN.  NO SWEAT.  5H ETA
AND NGM DATA INDICT NVA OVR RGN NXT 8 TO 12 HRS OR SO.  WI SATLT
SHOWG NO HI CLDS AND FOG EVERYWHERE FOG SHUD BURN OFF BY LT MORN AND
DAY SHUD BE HOT AND HUMID FOR SEASON.  XPCT TSTMS CURNTLY OVR WRN LA
TO MV E AND LAY DOWN OUTFLOS THAT WL TRIGGER SVR ACTVTY.  UNSTBL ARMS
WI HI PWS WL BCM EVN MOR UNSTBL BY AFTN WI CAPES 1500+ AND LIS NR -8.
BHM FCSTR INDCTD FLSH FLD WTCH WIBIS FOR ENTR FA TDA.  WI FOLKS
PADDLING IN SANTA ROSA CNTY ATTM BLV HE IS ON TRK. QPF MAPS INDCT
MORE THAN 3 INS GNRLY NXT 48 HR.  SM TRAINING CUD PROD AMTS IN XCESS
OF 5 INS LOCALLY. HOPE ITS NOT OVR SANTA ROSA CNTY FL!
ON TEMPS...AGREE WI GUID WI MUCH ABV NRMAL TDA AND TNGT.  CLD FRNT
SHUD MV THRU MST OF FA BY MIDDAY FRI.  AM A BIT SKEPTICAL ABT LRG
TEMP DROP AFTR FROPA DUE TO SHALLOWNESS OF CLD AIR AND WL RAISE MAX A
BIT ON FRI.  HARD TO BLV AVN IS WRMR THAN NGM SAT MORN DUE TO
PERIENNIAL CLD BIAS BUT SEEING IS BELIEVING.
1) 81/68/73/51  6640   2)80/68/75/54 6752

GM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 9:54 AM CSTSevere Thunderstorm WarningMOBMobile66 min

Nearby

Severe Thunderstorm Warnings in Alabama, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.